Doctors believe I had a severe allergic reaction to macrobid 7 days after I finished medication it's been 7 weeks and still having streaking on my skin while taking Allegra... how long can this last?
Hello Jackrox12. I suggest if you haven't seen one, a dermatologist might beable to help. Best of wishes, pledge
I tend to agree with the answer pledge gave you. If you were truly allergic to macrobid, you should have had problems while on it with itching, hives, hard to breathe, swelling of the face, throat, tongue etc... This almost sounds like you have a allergy to something else if it's a rash type of thing & has not gone away. I would see a dermatologist also or an allergy doctor. Are you eating something new that you haven't before, or wearing something new? It could be anything from clothing to food or even a different medication or supplement. Allergies are hard to pin down at times. You may need to be tested for allergies.Sometimes dye in new clothing can be the culprit. When we change seasons, many people buy new clothes. Have you tried any cortisone cream on it at all? They have it OTC so you don't need a prescription. I would also try that instead of allegra .
Allegra is used more for seasonal allergies which include watery itching eyes, a runny nose, sneezing & so on. Don't think it will do much for skin problems at all. A topical cortisone cream would do you better. Just a thought or two...
Additional info... I spent 5 days breaking out in hives at home while being given steroid from dr... Ended up in hospital for 3 days with different steroid and other med to try and stop hives... They eventually stopped... been to
Allergist who recommended Allegra twice daily until streaking stops... Maybe I'm
That one case where this could last months? Anyone ever have hives followed by this streaking?
You need to see someone else about it. I'd really like the doc to explain to me how someone can have an allergic reaction to something that has been out of their body for the past month.
Help! I am dealing with an allergic reaction which I got on the 9th day of taking this drug. I have been macrobid free for a week now and am still dealing with itchy hives which come and Gina's they please... It is in streaks...
I took Macrobid a month ago and got hives after taking the course of meds, I get welts every time I scratch, and I had this same reaction to Macrobid 20 years ago. The good thing is that it will go away eventually.
Hello everyone, I see this feed started back years ago but I am at my last bit of hope. I developed a delayed reaction to macrobid as well. 7 days after finishing my full dose. I was in and out of the ER. I not only broke out in hives from head to toe but also was in bed for 3 weeks with excruciating pain. My organs felt like they were on fire with pain that felt like it was inside my bones. I have seen many specialists. They have had many tests run to make sure my hives are not caused by a hidden infection.
Everything comes up negative. I now have been living with extreme itchy, streaking skin with hives and muscle/joint pain for 3 months.
I basically live off Zyrtec. I have had a full body cortisone shot after many other tries to calm down my system. Nothing works.
I am starting to feel this medication has ruined my body. If anyone has information about a similar situation please let me know. I have had to change my lifestyle completely and feel very ill.
2nd time in 2 years taking macrobid. 1st time extreme itching (no hives) lasted 2 months. This time itching/hives/red streaks daily now for 6 weeks. Both times started after 7 days on the medication. Didn’t relate the two until it happened (much worse) 2nd time. Taking Allegra and Benadryl to control symptoms
I got severe hives after taking Macrobid (day after my last dose which was a week long dose). It’s now been a month and I STILL have them as well. I’ve tried so many Meds. My allergist currently has me on 40mg Zyrtec (taken in two doses), 300mg Zantac (taken in two doses) and 10mg Singulair daily. This has kept the itching from getting out of control but in mornings before I’m due for my Meds and at night before I take second dose, I get mild itching but the red streaks come out (no whelping). Just got a bunch of blood work done to see if that can give some clarity. I feel what all of you are going through. It’s so uncomfortable and emotionally draining. My allergist said if it lasts for more than 6 weeks, they will be considered chronic at which stage he said I could possibly qualify to take a monthly injection of XOLAIR. Has anyone taken this?
When I was prescribed this drug I also had an allergic reaction. I got really bad hives all over my body, I got bruises on the palms of my hands and soles of my feet and they swelled up really bad. It lasted about a week. Any longer than that, I would go see a doctor.
Sorry I know this has been from years ago!
I took Macrobid for 7 days and 2 days after I finished, I started getting skin rashes. I have something which literally looks like dermographic urticaria (I can basically write on my skin). It has been 7 weeks now since I broke out.
Does anyone know how long this will last? It’s really affecting my life!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.